Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 251, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2016, 6:14 PM CDT for Beaver County, Texas County, Oklahoma; Ochiltree County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2016, 6:14 PM CDT (23:14 UTC)
- Expired
- Aug 7, 2016, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Texas County, OK, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:29 PM CDT | TSTM WND GST 60 | 1 S Bryans Corner, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
500
WUUS54 KAMA 072314
SVRAMA
OKC007-139-TXC357-080000-
/O.NEW.KAMA.SV.W.0251.160807T2314Z-160808T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
SOUTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
NORTHEASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 700 PM CDT
* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BRYANS CORNER...OR 10 MILES NORTH OF PERRYTON...MOVING NORTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON...BRYANS CORNER...BALKO AND BOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3632 10067 3647 10104 3684 10085 3675 10050
TIME...MOT...LOC 2313Z 202DEG 24KT 3654 10080
HAIL...1.25IN
WIND...60MPH
$$
LFM1 follow-up statement
039
WWUS54 KAMA 072339
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT SUN AUG 7 2016
TXC357-072348-
/O.CAN.KAMA.SV.W.0251.000000T0000Z-160808T0000Z/
OCHILTREE TX-
639 PM CDT SUN AUG 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OCHILTREE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3650 10062 3650 10102 3684 10085 3675 10050
TIME...MOT...LOC 2338Z 202DEG 24KT 3670 10072
$$
OKC007-139-080000-
/O.CON.KAMA.SV.W.0251.000000T0000Z-160808T0000Z/
TEXAS OK-BEAVER OK-
639 PM CDT SUN AUG 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN TEXAS AND SOUTHWESTERN BEAVER COUNTIES...
AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF BALKO...OR 13 MILES SOUTHWEST OF BEAVER...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BRYANS CORNER...BOYD AND BALKO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 10062 3650 10102 3684 10085 3675 10050
TIME...MOT...LOC 2338Z 202DEG 24KT 3670 10072
HAIL...1.25IN
WIND...60MPH
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:50 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 7, 3:50 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 350 PM CDT SUN AUG 7 2016 .DISCUSSION... Upper level analysis reveals closed low over PacNW slowly pushing southeast into Washington State while upper level ridge remains over the Southern Plains. A weak shortwave that moved through the northern Panhandles last night is now approaching Missouri/Iowa.Increasing monsoonal convection is evident across the four corner states. At the surface...at 20z a weak boundary was located near Vega to Canadian with a more pronounced baroclinic zone (BZ) further north along the OK Panhandle where temperatures are in the mid-80s compared to mid-90s just into the northern TX PH. West/southwest winds were south and west of the BZ and east/southeast winds were north of the BZ. Rich dew points of 65-70 degrees are wrapping around the north side of the BZ mainly concentrated in the OK Panhandle and areas further north and east. Areas further south are drier with dew points in the mid- 50s across most of the TX Panhandle. Theta-E advection and moisture convergence will be greatest along and south the baroclinic zone this afternoon and evening. Isolated to scattered thunderstorms are beginning to form now as max heating occurs. 1000-2000 J/kg of MLCAPE may support a brief strong storm with heavy rain and strong gusty winds being the main threat. Low shear values will keep the severe threat unlikely.Storms will be most likely this evening and will begin decreasing in converage from west to east over night into the early morning hours. Much of the same can be said for tomorrow and the next few days as model continue to dampen the ridge of high pressure and shift the ridge axis a little further east. Will have to watch to see where any outflow boundaries setup and if the BZ is able to sag a little further south as models have had trouble resolving this feature. Guidance is coming into better agreement with late week upper trough and surface front. As trough approaches Thursday expect height falls and slightly increased pops that afternoon. A stronger shortwave develops in responce to upper trough and helps push a cold front into the area late week. At this time it look like Friday morning the front will be crossing our northern zones and down to our southern zones by that afternoon and evening. Can expect more widespread storms along front and max temps will be coming in around or slightly below average going into next weekend. Ward && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 69 96 69 96 69 / 30 30 20 20 10 Beaver OK 68 96 71 99 71 / 40 30 30 20 20 Boise City OK 65 89 64 94 66 / 40 30 20 20 20 Borger TX 72 97 72 99 73 / 30 30 20 20 20 Boys Ranch TX 68 98 68 98 70 / 30 30 20 20 20 Canyon TX 69 97 69 97 68 / 20 20 20 20 10 Clarendon TX 71 97 71 98 71 / 20 20 20 20 10 Dalhart TX 66 95 67 96 68 / 30 30 20 20 20 Guymon OK 67 93 69 96 70 / 40 30 20 20 20 Hereford TX 68 96 68 97 68 / 20 20 20 20 10 Lipscomb TX 71 97 73 99 72 / 30 30 30 20 20 Pampa TX 71 95 71 96 71 / 30 30 20 20 20 Shamrock TX 73 98 72 100 72 / 30 30 30 20 10 Wellington TX 74 100 73 101 74 / 20 20 20 20 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 3/7
Hazardous weather outlook, Aug 7, 3:59 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT SUN AUG 7 2016 OKZ001>003-TXZ001>020-080900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 359 PM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH HIGHEST COVERAGE OF STORMS LIKELY BEING ACROSS THE NORTHERN TEXAS AND OKLAHOMA PANHANDLE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THIS ACTIVITY. STRONG DOWNBURST WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING ACROSS THE PANHANDLES. A FEW ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 4:42 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 442 PM CDT SUN AUG 7 2016 OKZ003-072245- BEAVER OK- 442 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVER COUNTY UNTIL 545 PM CDT... AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF ELMWOOD...OR 13 MILES SOUTHEAST OF BEAVER...MOVING NORTH AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KNOWLES AND ELMWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3651 10034 3659 10060 3696 10044 3685 10011 TIME...MOT...LOC 2141Z 200DEG 9KT 3664 10041 LFM
Local storm report, Aug 7, 4:51 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST 10 ESE VALLEY DE ORO 35.42N 101.93W
08/07/2016 M60 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1600651
KJSSpecial weather statement, Aug 7, 4:57 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 457 PM CDT SUN AUG 7 2016 TXZ002-003-007-008-072300- HANSFORD TX-SHERMAN TX-MOORE TX-HUTCHINSON TX- 457 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE...SOUTHEASTERN SHERMAN...SOUTHWESTERN HANSFORD AND NORTHWESTERN HUTCHINSON COUNTIES UNTIL 600 PM CDT... AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SUNRAY...OR 18 MILES NORTHEAST OF DUMAS...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUNRAY...GRUVER...MORSE AND PRINGLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3603 10113 3585 10175 3601 10191 3631 10134 TIME...MOT...LOC 2156Z 238DEG 26KT 3601 10168 LFM
Special weather statement, Aug 7, 5:07 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 507 PM CDT SUN AUG 7 2016 TXZ003-004-072300- HANSFORD TX-OCHILTREE TX- 507 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OCHILTREE AND SOUTHEASTERN HANSFORD COUNTIES UNTIL 600 PM CDT... AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF SPEARMAN...MOVING NORTH AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPEARMAN...WAKA AND FARNSWORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3637 10086 3606 10096 3605 10129 3637 10136 TIME...MOT...LOC 2207Z 177DEG 8KT 3613 10117 LFM
Special weather statement, Aug 7, 5:35 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
535 PM CDT SUN AUG 7 2016
OKZ003-TXZ005-072315-
BEAVER OK-LIPSCOMB TX-
535 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAVER AND
NORTHWESTERN LIPSCOMB COUNTIES UNTIL 615 PM CDT...
AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF DARROUZETT...OR 18 MILES NORTHWEST OF LIPSCOMB...MOVING
NORTH AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOOKER...DARROUZETT AND ELMWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3634 10054 3650 10055 3650 10056 3675 10057
3677 10024 3635 10023
TIME...MOT...LOC 2235Z 178DEG 32KT 3647 10041
LFMSpecial weather statement, Aug 7, 6:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT SUN AUG 7 2016
OKZ003-TXZ004-080000-
BEAVER OK-OCHILTREE TX-
608 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER AND
NORTHEASTERN OCHILTREE COUNTIES UNTIL 700 PM CDT...
AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF PERRYTON...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PERRYTON...ELMWOOD...BRYANS CORNER...BALKO AND BOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3671 10045 3650 10054 3650 10055 3647 10055
3630 10063 3646 10102 3650 10100 3650 10095
3659 10096 3683 10080
TIME...MOT...LOC 2307Z 203DEG 24KT 3649 10074
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:48 PM CDT | Special Weather Statement | AMA | Cimarron | 57 min |
| Aug 6, 8:37 PM CDT | Special Weather Statement | AMA | Cimarron | 53 min |
| Aug 6, 8:53 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| Aug 6, 9:27 PM CDT | Special Weather Statement | AMA | Cimarron | 63 min |
| Aug 6, 9:28 PM CDT | Special Weather Statement | AMA | Cimarron | 47 min |
| Aug 6, 10:51 PM CDT | Special Weather Statement | AMA | Texas | 39 min |
| Aug 7, 4:42 PM CDT | Special Weather Statement | AMA | Beaver | 63 min |
| Aug 7, 5:35 PM CDT | Special Weather Statement | AMA | Beaver | 40 min |
| Aug 7, 6:08 PM CDT | Special Weather Statement | AMA | Beaver | 52 min |
| Aug 7, 2:25 PM CDT | Special Weather Statement | AMA | Oldham | 50 min |
| Aug 7, 3:11 PM CDT | Special Weather Statement | AMA | Potter | 64 min |
| Aug 7, 3:16 PM CDT | Special Weather Statement | AMA | Oldham | 59 min |
| Aug 7, 3:17 PM CDT | Special Weather Statement | AMA | Roberts | 58 min |
| Aug 7, 3:50 PM CDT | Special Weather Statement | AMA | Potter | 55 min |
| Aug 7, 3:52 PM CDT | Special Weather Statement | AMA | Oldham | 38 min |
| Aug 7, 3:59 PM CDT | Special Weather Statement | AMA | Lipscomb | 61 min |
| Aug 7, 4:24 PM CDT | Special Weather Statement | AMA | Roberts | 66 min |
| Aug 7, 4:57 PM CDT | Special Weather Statement | AMA | Hansford | 63 min |
| Aug 7, 5:07 PM CDT | Special Weather Statement | AMA | Hansford | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.